I would like to get feed back on cognitive problems/short term memory loss while on tx.. I am 11/48 weeks in (I'm in a Ribivirin/Viramidine trial) and have started having trouble with recall, both short and long-term. Also an incident involving a coat I don't remember I bought months ago, but I did, althoug I don't recognize it. I have never had anything similar to this before.. really worried about this and possible long-term effects.... physical sides are one thing, but these cognitive ones are especially troubling...
Can I ever relate to this post...I would also ask someone something and then turn around 30 mins later and ask them again,,,It drove my family crazy! The coat,,,Now that would drive me wild to find a coat and not remember it,,,haha are you sure you didn't have a visitor that left it?? lol I guess you have to find humor in this tx or we would by tyrants all the time...Hang in there as you will soon gain your memory back!
I know "brain fog" is normal during tx but if it seems extreme make sure to get your thyroid tested. One thyroid symptom is mental confusion, and loss of thyroid function is definately associated with tx. LL
my daughter gets so frustrated at me for asking the same thing more than once, (although I was bad at doing this even before treatment) I don't necessaily forget, I just have trouble remmbering, in other words I really have to stop and think and often relive the moment to remeber if I've done something or not - very frustrating
I used to get so upset when I would space out, repeat myself, forget things. I wouldn't forgive myself for it, would just fret. I think a lot of it came from stress--I was pushing myself harder with my work than I could manage. I've rearranged some things and am doing much better now. Of course, I'm starting treatment soon, so I'll be having more of it again, no doubt.
Anyway, I wanted to share a little story that meant something to me back when I was struggling so much with this. I was griping to a friend of mine about spacing out, and she told me that she had gone to a gas station to fill up her car, had gone in to pay, come out and gotten into someone else's car and was trying to start it when they came running out yelling "hey! that's my car!" After she told the story, she howled with laughter at herself, which was infectious, and I howled too. It's just a dumb, embarrassing event, but I understood that it was necessary to forgive myself for mental lapses (yeah, try to laugh)--they're only a big deal if you make them a big deal. This woman didn't have hep C, she just drove herself too hard, never got any sleep and had a lot of family stress.
Thanks all so much - you are all so amazing - I hate this HCV - I really do - I wish we could all have met at some sunny vacation spot - such as - pick your favorite - Costa Rica, Mexico, Florida.... anywhere!!!!
But, here we are doing our best to carry on, heal, support each other and..... most importantly, live!!!!!! All your posts and stories really mean a lot to me, I feel better today and will keep going...yesterday was one of my worst days.. but I got a good nights sleep, and will have a better day today...
keep coming with the stories, I will too, and we can laugh (and cry) collectively!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.